Alert archive / Indiana / Small Craft Advisories in 2012

Small Craft Advisory 46, NWS Northern Indiana

May 15, 2012

NWS Northern Indiana issued this small craft advisory at May 15, 2012, 4:33 PM EDT. It took effect at May 16, 2012, 12:00 AM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
May 15, 2012, 4:33 PM EDT (20:33 UTC)
In effect from
May 16, 2012, 12:00 AM EDT
Expired
May 16, 2012, 4:00 PM EDT
In force
16 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

988 
WHUS73 KIWX 152033
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
433 PM EDT TUE MAY 15 2012

LMZ043-046-160445-
/O.NEW.KIWX.SC.Y.0046.120516T0400Z-120516T2000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
433 PM EDT TUE MAY 15 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO 4 PM EDT WEDNESDAY. 

* WINDS: BECOMING NORTH 15 TO 25 KNOTS TONIGHT THEN DIMINISHING TO
  10 TO 15 KNOTS ON WEDNESDAY. 

* WAVES: BUILDING TO 3 TO 5 FEET TONIGHT AND CONTINUING WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
976 
WHUS73 KIWX 160309
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1109 PM EDT TUE MAY 15 2012

LMZ043-046-161115-
/O.CON.KIWX.SC.Y.0046.120516T0400Z-120516T2000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1109 PM EDT TUE MAY 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
WEDNESDAY. 

* WINDS: 10 TO 20 KNOTS OVERNIGHT WITH GUSTS TO 25 KNOTS...WINDS
  THEN DIMINISHING TO 10 TO 15 KNOTS ON WEDNESDAY.

* WAVES: BUILDING TO 3 TO 5 FEET BY DAYBREAK AND CONTINUING
  WEDNESDAY MORNING...THEN SUBSIDING TO 2 TO 4 FEET WEDNESDAY
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
952 
WHUS73 KIWX 160819
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
419 AM EDT WED MAY 16 2012

LMZ043-046-161630-
/O.CON.KIWX.SC.Y.0046.000000T0000Z-120516T2000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
419 AM EDT WED MAY 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

* WINDS: 10 TO 15 KNOTS WITH GUSTS TO 25 KNOTS THIS MORNING.

* WAVES: 3 TO 5 FEET...SUBSIDING TO 2 TO 4 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
854 
WHUS73 KIWX 161422
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1022 AM EDT WED MAY 16 2012

LMZ043-046-162000-
/O.CON.KIWX.SC.Y.0046.000000T0000Z-120516T2000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1022 AM EDT WED MAY 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

* WINDS: NORTH 10 TO 15 KNOTS WITH GUSTS TO 20 KNOTS THROUGH EARLY
  AFTERNOON.

* WAVES: 3 TO 5 FEET...SUBSIDING TO 2 TO 4 FEET LATE IN THE 
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
324 
WHUS73 KIWX 161959
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
359 PM EDT WED MAY 16 2012

LMZ043-046-162100-
/O.EXP.KIWX.SC.Y.0046.000000T0000Z-120516T2000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
359 PM EDT WED MAY 16 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON. 

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at May 15, 4:30 PM EDT, 3 minutes earlier.

Area forecast discussion, May 15, 4:30 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
430 PM EDT TUE MAY 15 2012

.SHORT TERM.../TONIGHT-WED NGT/
CDFNT MOVG ACROSS WI/IA THIS AFTN WILL MOVE SE ACROSS OUR CWA
TONIGHT. BKN HIGH BASED CU AND ISOLATED LIGHTNING STRIKES ALONG
FRONT OVER WI/IA ATTM. SFC OBS AND 12Z UPR AIR ANALYSIS SUGGESTS
LATEST NCEP MODELS CONT TO BE TOO MOIST IN LOW LEVELS... THUS
CONFIDENCE IN BKN LINE OF SHOWERS/TSTMS DVLPG FROM MI-SE IA BY 00Z
AS DEPICTED BY LATEST 4KM SPC WRF IS LOW. HRRR INDICATING
CONSIDERABLY LOWER CHC OF CONVECTION REACHING OUR AREA AND APPEARS
TO BE HANDLING THE SFC DWPTS AHEAD OF THE FRONT A LITTLE BETTER. IN
EITHER CASE... ANY SHOWERS/TSTMS WHICH DEVELOP ALONG FRONT LATE
THIS AFTN/EARLY EVE SHOULD BE IN A WKNG/DISSIPATING STAGE UPON
REACHING OUR CWA GIVEN DRY AIRMASS IN PLACE AND DIURNAL
STABILIZATION. ALTHOUGH CONFIDENCE LOW IN CONVECTION REACHING OUR
AREA... FELT GOING LOW CHC OF TSTMS TONIGHT WORTH LEAVING IN FCST
ATTM. GIVEN STEEP LAPSE RATES ABOVE DVLPG SHALLOW NOCTURNAL SFC
BASED INVERSION... POTENTIAL FOR SOME GUSTY WINDS IF CONVECTION
DOES REACH OUR CWA.

HIGH PRESSURE BUILDING INTO THE AREA BEHIND THE FRONT WED WILL
RESULT IN CLEARING SKIES. FAIRLY STRONG CAA SHOULD HOLD TEMPS DOWN
ABOUT 10F FROM TODAYS READINGS DESPITE SUNNY SKIES MOST OF THE DAY.
WITH HIGH MOVG OVERHEAD WED NGT LIGHT WINDS AND DRY AIRMASS WILL
RESULT IN GOOD RADIATIONAL COOLING WITH LOWS IN THE L-M40S ACROSS
THE AREA.

&&

.LONG TERM...
PROGRESSIVE PATTN ALOFT CONTS TO HOLD SWAY THIS PD. LEAD SW TROUGH
OVR SRN ON THIS AFTN WILL RAPIDLY DRIVE EWD UP THROUGH THE ST LAW
VALLEY THU AS SFC RIDGING SHIFTS EWD W/ROBUST WAA DVLPG DURING THE
DAY. MEXMOS APPROXIMATION STILL HOLDS AND SEE NO REASON TO CHG
ANYTHING.

AFT THAT...SIG UPR RIDGING DVLPS EWD OF WRN US TROUGHING AND
INTENSIFIES ACRS THE MID ATL COAST THIS WEEKEND. THERMAL RIDGE
INBTWN WILL BE QUITE WARM FOR MID MAY STANDARDS WITH LOW-MID 80S
XPCD FRI-SUN. EJECTING WRN TROUGH SAT PROGGED TO QUICKLY DEAMPLIFY
EWD MON IN RESPONSE TO DOWNSTREAM UPR RIDGING AND RENEWED FOCUS ON A
MORE SIG WAVE TRAIN ENTERING NWPAC/SW CANADA. IN ADDN...CONTD
SUGGESTION OF A TROPICAL DISTURBANCE OVR THE WRN CARIBBEAN WILL
ELIMINATE ANY SIG GOMEX MSTR RTN. GIVEN CONTD POOR MODEL HANDLING OF
BNDRY LYR MSTR AND XPCD WKNG FNTL SYS...WILL SLASH GOING POPS LWR
MON/MON NIGHT. REMAINDER ON TRACK.

&&

.AVIATION...

VFR CONDITIONS WILL CONT THROUGH THE PERIOD. COLD FRONT WILL CROSS
THE AREA OVERNIGHT WITH WIND SHIFT LATE EVENING TO NORTH AND
EVENTUALLY NORTHEAST. MOISTURE LIMITED ALONG FRONT AND CHANCES FOR
CONVECTION SMALL SO CONTD WITH NO INCLUSION OF PRECIPITATION AT TAF
SITES AT THIS TIME... THOUGH IF CONVECTION DOES DEVELOP AND SURVIVES
LONG ENOUGH INTO THE NIGHT TO REACH THE TERMINALS... COULD BE
ACCOMPANIED BY GUSTY WINDS GIVEN STEEP LAPSE RATES IN PLACE ABOVE
DVLPG SHALLOW SFC BASED NOCTURNAL INVERSION.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM EDT WEDNESDAY
     FOR LMZ043-046.

&&

SHORT TERM...JT
LONG TERM...T
AVIATION...JT
Hazardous weather outlook, May 15, 4:52 AM EDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
452 AM EDT TUE MAY 15 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-160900-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
452 AM EDT TUE MAY 15 2012 /352 AM CDT TUE MAY 15 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-160900-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
452 AM EDT TUE MAY 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

Nearby

Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.